MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES 1/2ML 31 GAUGE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES 1/2ML 31 GAUGE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328520
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using relion insulin syringes 1/2ml 31 gauge there was foreign matter found in the fluid pathway.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported when he pushed down on the plunger rod, "clear clumps of liquid" came from barrel of syringe.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 2087334.All inspections were performed per the applicable operations qc specification.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes, d.9.Returned to manufacturer on: 06nov2023.H.6.Investigation summary: samples were received and an investigation was performed.This is the 2nd complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Embecta was able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Based on the above, no additional investigation and corrective/preventative action (capa) or situational analysis (sa) is required.
 
Event or Problem Description

Brand Name
RELION INSULIN SYRINGES 1/2ML 31 GAUGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15997995
Report Number1920898-2022-00888
Device Sequence Number17590947
Product Code FMI
UDI-Device Identifier00681131138369
UDI-Public(01)00681131138369
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328520
Device Catalogue Number328520
Device Lot Number2087334
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/11/2023
11/09/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/29/2023
11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown